Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jan 23, 2017, 3:37 AM MST for 4 counties in Arizona. It took effect at Jan 23, 2017, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2017, 3:37 AM MST (10:37 UTC)
- In effect from
- Jan 23, 2017, 11:00 AM MST
- Expired
- Jan 23, 2017, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784 WWUS75 KFGZ 231037 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 337 AM MST MON JAN 23 2017 AZZ009-010-012>014-040-240000- /O.NEW.KFGZ.WI.Y.0006.170123T1800Z-170124T0000Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WUPATKI N.M....TUBA CITY... WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE... DILKON...KYKOTSMOVI 337 AM MST MON JAN 23 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * TIMING...STRONG GUSTY SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND LAST THROUGH THE EVENING HOURS. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 35 TO 45 MPH ARE EXPECTED. STRONGER WINDS WILL BE POSSIBLE IN WIND PRONE AREAS. * IMPACTS...THESE WINDS WILL CREATE AN ADDITIONAL HAZARD TO HIGH PROFILE VEHICLES TRAVELING THROUGH THE AREA. WIND BLOWN DUST AND SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-007-008-016-240000- /O.NEW.KFGZ.WI.Y.0006.170123T1800Z-170124T0000Z/ KAIBAB PLATEAU-COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...VALLE... PRESCOTT...SELIGMAN...ASH FORK...HEBER...HAPPY JACK... FOREST LAKES 337 AM MST MON JAN 23 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * TIMING...STRONG GUSTY SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND LAST THROUGH THE EVENING HOURS. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 35 TO 45 MPH ARE EXPECTED. STRONGER WINDS WILL BE POSSIBLE IN WIND PRONE AREAS. * IMPACTS...THESE WINDS WILL CREATE AN ADDITIONAL HAZARD TO HIGH PROFILE VEHICLES TRAVELING THROUGH THE AREA. WIND BLOWN DUST AND SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
1 follow-up statement
797 WWUS75 KFGZ 240002 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 502 PM MST MON JAN 23 2017 AZZ009-010-012>014-040-240115- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-170124T0000Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WUPATKI N.M....TUBA CITY... WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE... DILKON...KYKOTSMOVI 502 PM MST MON JAN 23 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WINDS HAVE DROPPED BLOW ADVISORY LEVELS FOR MOST AREAS THIS AFTERNOON. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUST TO AROUND 30 MPH WILL CONTINUE THIS EVENING. A FEW GUSTS AROUND 40 MPH ARE STILL POSSIBLE. $$ AZZ004-007-008-016-240115- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-170124T0000Z/ KAIBAB PLATEAU-COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...VALLE... PRESCOTT...SELIGMAN...ASH FORK...HEBER...HAPPY JACK... FOREST LAKES 502 PM MST MON JAN 23 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WINDS HAVE DROPPED BLOW ADVISORY LEVELS FOR MOST AREAS THIS AFTERNOON. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUST TO AROUND 30 MPH WILL CONTINUE THIS EVENING. A FEW GUSTS AROUND 40 MPH ARE STILL POSSIBLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 22, 9:36 PM MST, 6 hours 1 minute earlier.
Area forecast discussion, Jan 22, 9:36 PM MST, 6 hours 1 minute before
Area Forecast Discussion National Weather Service Flagstaff AZ 936 PM MST Sun Jan 22 2017 .SYNOPSIS...A winter storm will impact northern Arizona through Monday night with additional moderate to heavy snow accumulations above the 6000 foot level, with lighter amounts down to 5000 feet. Expect hazardous driving conditions due to snow and blowing snow. Precipitation will wind down Tuesday with very cold temperatures continuing through at least Friday. && .UPDATE...Strong storm system is spreading showers over Arizona this evening. Precipitation has been light so far...and will only increase in intensity and coverage through the night and on Monday. Current forecast and headlines handle this powerful storm well. && .PREV DISCUSSION /352 PM MST/...The next storm system has already begun to affect northern Arizona this afternoon, with areas of snow and rain moving across portions of the area. Most accumulations have remained light and above the 5500 foot elevation level, though some heavier snow has been occurring over northwest Coconino county. Later this evening and overnight, as the main trough and cold front move closer to the state, winds aloft will increase dramatically which will increase the upslope wind component and cause precipitation rates to increase over favored areas including the Mogollon Rim and Kaibab Plateau. Some warmer air aloft will be pulled northward, raising snow levels above 6000 ft overnight. Sfc winds will become gusty from the southwest (15-25 mph with higher gusts), creating some areas of blowing/drifting snow. Winds downstream of terrain features, will increase even more with gusts over 50 mph possible along the highway 89 corridor from Doney Park to Cameron, as well as the Houserock valley east of Jacob Lake. On Monday, the trough will move into the state with much colder air spreading from west to east. Periods of moderate to heavy snow and rain are expected, with snow levels dropping quickly from 5500- 6500 ft in the morning to less than 5000 ft by late afternoon. Widespread rainfall amounts in the lower elevations of Yavapai and Gila counties of up to an inch could bring additional rises along streams that are already running. Some low water crossings could be flooded. Winds will continue to create areas of blowing/drifting snow and tough travel conditions. By Monday evening, the main upper level trough will be crossing northern Arizona with an enhanced area of lift and heavier precipitation from around Flagstaff eastward. By Tuesday morning, we expect precip to be decreasing, though the very cold and somewhat unstable northwest flow will lead to some snow showers over higher terrain. Cold air will continue to flow into the region through at least the remainder of the work week and temperatures below seasonal normals are expected across the region. The deep snowcover will only amplify this with clearing skies overnight allow for efficient radiative cooling to occur. These cold temperatures are expected to be the major impact from Tuesday onward as an otherwise quiet weather pattern develops over Northern Arizona behind the impending storm system. && .AVIATION...-SHRA/-SHRA will increase in intensity and coverage from west to east through the night. LIFR/IFR conditions in low ceilings and visibilities will be associated with the heavier bands of precipitation, first occurring at higher elevation TAF sites. By 12Z, widespread LIFR/IFR conditions are expected across the majority of northern Arizona. An exception to this is in the Little Colorado River Valley, where ceilings and visibilities may predominately be MVFR. Winds will increase tonight with gusts 20 to 30kts. Winds may increase to 30 to 40kts after 15Z. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...Winter Storm Warning until 5 AM MST Tuesday FOR AZZ004-006>008- 015-016-018. Winter Weather Advisory from noon Monday to 5 AM MST Tuesday FOR AZZ011-039. Winter Storm Warning from noon Monday to 5 AM MST Tuesday FOR AZZ017. && PUBLIC...MAS/JJ AVIATION...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jan 22, 3:09 PM MST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 309 PM MST SUN JAN 22 2017 AZZ004>018-037>040-230845- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 309 PM MST SUN JAN 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE THIRD OF THREE STORM SYSTEMS WILL BRING RAIN AND SNOW, AS WELL AS STRONG WINDS, TO NORTHERN ARIZONA STARTING TODAY. RAIN AND SNOW WILL CONTINUE TO INCREASE FROM WEST TO EAST THROUGH THE DAY. THE BEST CHANCES FOR HEAVY PRECIPITATION WILL BE FROM LATE THIS EVENING THROUGH LATE MONDAY NIGHT. A WINTER STORM WARNING HAS BEEN ISSUED FOR MOST LOCATIONS ABOVE 6000 FEET FOR ADDITIONAL DETAILS PLEASE CONSULT POINT SPECIFIC FORECASTS AT: WEATHER.GOV/FLAGSTAFF. LATE TONIGHT THROUGH EARLY MONDAY MORNING...WINDS OF 20 TO 35 MPH WITH GUSTS OVER 45 MPH ARE LIKELY TO DEVELOP DOWNWIND OF TERRAIN FEATURES INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY PARK TO CAMERON...AND THE HOUSEROCK VALLEY ALONG HIGHWAY 89A EAST OF JACOB LAKE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STORM SYSTEM IS FORECAST TO BRING RAIN AND SNOW, AS WELL AS VERY STRONG WINDS, TO NORTHERN ARIZONA MONDAY AND EARLY TUESDAY. THE BEST CHANCES FOR PRECIPITATION WILL END EARLY TUESDAY MORNING. DANGEROUS TRAVEL CONDITIONS ARE LIKELY DUE TO SNOW PACKED AND SLICK ROADS. VISIBILITIES COULD ALSO BE SEVERELY REDUCED DUE TO BLOWING AND DRIFTING SNOW. CLEARING IS EXPECTED ON TUESDAY, BUT VERY COLD MORNING LOW TEMPERATURES ARE FORECAST THROUGH THE WEEK. LOW TEMPERATURES IN THE TEENS TO SINGLE DIGITS ARE LIKELY ACROSS THE MAJORITY OF NORTHERN ARIZONA'S HIGH COUNTRY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.